Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at May 10, 2021, 4:10 PM EDT for Franklin County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2021, 4:10 PM EDT (20:10 UTC)
- Expired
- May 10, 2021, 5:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
County Franklin County, FL
The radar
The Tallahassee radar (KTLH), 73 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
518
WWUS82 KTAE 102010
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
410 PM EDT Mon May 10 2021
FLZ014-015-114-115-127-102100-
Inland Franklin FL-Coastal Wakulla FL-Inland Gulf FL-
Coastal Franklin FL-Coastal Gulf FL-
410 PM EDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GULF...SOUTH CENTRAL
WAKULLA AND FRANKLIN COUNTIES UNTIL 500 PM EDT/400 PM CDT/...
At 410 PM EDT/310 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Carrabelle, moving northeast at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Carrabelle, Eastpoint, Apalachicola, Franklin, Carrabelle Beach,
Royal Bluff, Eleven Mile, Odena, Beverly, Panacea, Bay City,
Apalachicola Airport, Curtis Mill, Hays Place, Nine Mile, Alligator
Point, Saint Teresa, Turkey Point, Bald Point and Panacea-Wakulla
Airport.
LAT...LON 2977 8522 3007 8438 2999 8426 2990 8428
2962 8512
TIME...MOT...LOC 2010Z 239DEG 49KT 2989 8470
$$
04-MCDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at May 10, 3:59 PM EDT, 11 minutes earlier.
Area forecast discussion, May 10, 3:59 PM EDT, 11 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 359 PM EDT Mon May 10 2021 .NEAR TERM [Through Tuesday]... It appears that the first round of precipitation this morning, along with the consistent cloud cover has contributed to stabilization for our SE AL and SW GA counties this afternoon with hardly any activity in those regions. The main focus for showers and thunderstorms has remained along and south of I-10, which coincides with where the line this morning failed to traverse before fizzling out. The overnight hours are expected to remain relatively quiet as activity winds down after sunset, some pop up convection possible around Bay and Gulf Counties during the early morning hours. As a stationary boundary remains parked just north of our region, another ripple in the 500mb flow will provide forcing for another round of convection tomorrow afternoon, according to hi-res guidance, this round of convection has the potential to be more robust than today's convection. In the presence of CAPE greater than 2000 J/kg and modest wind shear the primary threats would be wind and heavy rain. Expect overnight lows to be in the mid 60s with daytime highs in the low to mid 80s, however, depending on the extent of cloud cover throughout the day, the high temps may be a few degrees cooler than currently expected. .SHORT TERM [Tuesday Night Through Wednesday Night]... Lingering frontal boundary will continue to be the focus for convection from late Tuesday through Wednesday. Passing shortwave Tuesday evening will help provide forcing. However, the convective evolution will likely be dependent on the cold-pool development from prior convection; something the models are likely to struggle with. At this time, have kept the higher PoPs in the northern third of the forecast area. However, this may need to be adjusted southward depending on the aforementioned convective evolution. Moderate instability and sufficient deep layer shear supports a marginal risk of severe storms, with damaging winds being the main hazard. By Wednesday, the front is forecast to begin sagging more to the south, with a cooler surface airmass filtering into the region from the north. While showers will continue across much of the area, the thunderstorm threat should begin to sag southward as well, with deep layer shear not as supportive of isolated severe storms as on Tuesday. .LONG TERM [Thursday Through Monday]... Front will finally sag south of the area on Thursday. However, clouds and some showers will linger as cool northeasterly flow builds in with high pressure behind the front. This will keep temperatures in check on Thursday, with highs only in the 60s across the northern half of the forecast area. Thereafter, dry conditions are expected to prevail through the weekend, with high temperatures gradually warming from the mid 70s on Friday to the mid an upper 80s late in the weekend. && .AVIATION... [Through 18Z Tuesday] Showers are making their way across ECP and TLH and will continue to do so through the rest of the afternoon as shower activity moves east from the Gulf. DHN, ABY and VLD will remain relatively quiet with some pop up showers possible through sunset. After sunset shower activity quickly diminishes. IFR conditions are expected across all terminals during the early morning hours as lower cloud cigs move in ahead of tomorrow afternoons' storms. Cigs will increase steadily into MVFR after sunrise tomorrow. && .MARINE... Outside of thunderstorms, winds and seas will remain below headline levels through the middle of the week, as a front remains stalled near the waters. The front will sag southward by Thursday, with high pressure building in from the north. This may allow for offshore winds to approach exercise caution levels from Thursday through Saturday. && .FIRE WEATHER... With plenty of moisture in place and rain expected over the next few days, there are no fire weather concerns. && .HYDROLOGY... Expected rainfall amounts over the next two days are a bit lower than previously forecast, with additional rainfall of around 1 to 1.5 inches in SE Alabama. These amounts should not cause significant issues on area rivers and streams. However, the convective evolution remains quite uncertain and there is still the potential for some training storms to develop Tuesday afternoon and evening. If this occurs, then higher rainfall amounts than forecast are possible, which could result in some localized flash flooding. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 68 86 68 84 61 / 30 50 30 60 30 Panama City 70 82 70 81 63 / 20 40 30 50 30 Dothan 66 83 67 77 56 / 20 60 50 70 40 Albany 67 86 66 77 55 / 20 60 50 70 40 Valdosta 67 87 67 82 59 / 20 50 30 70 30 Cross City 69 88 68 88 65 / 20 30 10 40 20 Apalachicola 70 82 70 81 65 / 20 30 20 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Oliver SHORT TERM...Camp LONG TERM...Camp AVIATION...Oliver MARINE...Camp FIRE WEATHER...Oliver HYDROLOGY...Camp
In the hours before
Special weather statement, May 10, 3:22 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
322 PM EDT Mon May 10 2021
FLZ014-015-026-114-102015-
Inland Franklin FL-Liberty FL-Inland Gulf FL-Coastal Gulf FL-
322 PM EDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR GULF...SOUTHWESTERN LIBERTY AND
NORTHWESTERN FRANKLIN COUNTIES UNTIL 415 PM EDT/315 PM CDT/...
At 321 PM EDT/221 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Port St. Joe, moving northeast at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Port St. Joe, Mexico Beach, Honeyville, Highland View, Beverly, Jones
Homestead, Ward Ridge, Overstreet, Milltown, Howard Creek, Willis
Landing, Simmons Bayou, Beacon Hill, Dalkeith and Saint Joe Beach.
LAT...LON 2971 8532 2995 8547 2996 8545 2995 8542
2993 8539 2999 8539 3011 8512 2985 8496
2983 8502 2982 8502
TIME...MOT...LOC 1921Z 239DEG 49KT 2991 8529
04-MCDSpecial weather statement, May 10, 3:50 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
350 PM EDT Mon May 10 2021
FLZ014-015-114-115-102015-
Inland Franklin FL-Inland Gulf FL-Coastal Franklin FL-
Coastal Gulf FL-
350 PM EDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GULF AND WESTERN
FRANKLIN COUNTIES UNTIL 415 PM EDT/315 PM CDT/...
At 350 PM EDT/250 PM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles southeast of Port St. Joe, moving east at 35
mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Eastpoint, Apalachicola, Port St. Joe, Franklin, Eleven Mile, Odena,
Cape San Blas, Indian Pass, Beverly, Milltown, Bay City, Apalachicola
Airport, Simmons Bayou, Hays Place, Fort Gadsden, Nine Mile, Buck
Siding, High Bluff, Thirteen Mile and Tilton.
LAT...LON 2964 8539 2992 8527 2994 8473 2972 8479
2962 8511
TIME...MOT...LOC 1950Z 267DEG 49KT 2977 8518
04-MCDSpecial weather statement, May 10, 4:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
410 PM EDT Mon May 10 2021
FLZ014-015-114-115-127-102100-
Inland Franklin FL-Coastal Wakulla FL-Inland Gulf FL-
Coastal Franklin FL-Coastal Gulf FL-
410 PM EDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GULF...SOUTH CENTRAL
WAKULLA AND FRANKLIN COUNTIES UNTIL 500 PM EDT/400 PM CDT/...
At 410 PM EDT/310 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Carrabelle, moving northeast at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Carrabelle, Eastpoint, Apalachicola, Franklin, Carrabelle Beach,
Royal Bluff, Eleven Mile, Odena, Beverly, Panacea, Bay City,
Apalachicola Airport, Curtis Mill, Hays Place, Nine Mile, Alligator
Point, Saint Teresa, Turkey Point, Bald Point and Panacea-Wakulla
Airport.
LAT...LON 2977 8522 3007 8438 2999 8426 2990 8428
2962 8512
TIME...MOT...LOC 2010Z 239DEG 49KT 2989 8470
04-MCDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:25 AM EDT | Special Weather Statement | TAE | Holmes, Walton | 65 min |
| May 10, 7:43 AM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 47 min |
| May 10, 8:24 AM EDT | Special Weather Statement | TAE | Holmes, Walton, Washington | 66 min |
| May 10, 9:08 AM EDT | Special Weather Statement | TAE | Jackson | 52 min |
| May 10, 1:40 PM EDT | Special Marine Warning | TAE | 95 min | |
| May 10, 1:57 PM EDT | Special Marine Warning | TAE | 63 min | |
| May 10, 2:30 PM EDT | Special Marine Warning | TAE | 77 min | |
| May 10, 2:36 PM EDT | Special Marine Warning | TAE | 54 min | |
| May 10, 2:53 PM EDT | Special Marine Warning | TAE | 37 min | |
| May 10, 3:22 PM EDT | Special Weather Statement | TAE | Gulf | 53 min |
| May 10, 3:46 PM EDT | Special Marine Warning | TAE | 59 min | |
| May 10, 3:50 PM EDT | Special Weather Statement | TAE | Gulf | 25 min |
| May 10, 4:12 PM EDT | Special Marine Warning | TAE | 33 min | |
| May 10, 4:38 PM EDT | Special Marine Warning | TAE | 67 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.